MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38488
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations per verbal discussion with the district manager: patient underwent a procedure in which the zilver ptx 35 drug-eluting stent, g38488, was used.The device was implanted as expected with no difficulties.The medical staff noted after procedure was complete that the device was expired by 8 days.Due to this the facility wanted to report it to the manufacture for awareness.
 
Additional Manufacturer Narrative
Overall risk of this event was assessed as low risk.No injury to the patient occurred and no device malfunction occurred.Re-assessment required, this file is no longer considered reportable.Please consider this report as a cancellation report.Device evaluation: the zisv6-35-125-7-80-ptx device of lot number c1488466 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zisv6-35-125-7-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-80-ptx of lot number c1488466 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1488466.It should be noted that the instructions for use (ifu0118-6) states the following: ¿do not use stent after the ¿use by¿ date specified on the package.¿ there is evidence to suggest that the user did not follow the ifu.Root cause review: a definitive root cause of the user misreading the use by date or not checking the use by date of the device prior to implantation was identified from the available information.From the available information it is known that the device had passed its expiration date by 08 days when it was used.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations per verbal discussion with the district manager: patient underwent a procedure in which the zilver ptx 35 drug-eluting stent, g38488, was used.The device was implanted as expected with no difficulties.The medical staff noted after procedure was complete that the device was expired by 8 days.Due to this the facility wanted to report it to the manufacture for awareness.1.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.2.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.3.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.4.Has the complainant reported any adverse effects on the patient due to this occurrence? no.5.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9991394
Report Number3001845648-2020-00254
Device Sequence Number14573511
Product Code NIU
UDI-Device Identifier10827002384887
UDI-Public(01)10827002384887(17)200320(10)C1488466
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Model NumberG38488
Device Catalogue NumberZISV6-35-125-7-80-PTX
Device Lot NumberC1488466
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1